Medicines or Vitamins That Can Cause Gas, Bloating, or Burping
Many nonprescription and prescription medicines and
supplements can cause gas and bloating. A few examples are:
medicines, such as Imodium, Kaopectate, and Lomotil.
- Narcotic pain
- Fiber supplements and bulking agents, such as Citrucel,
Fiberall, and Metamucil.
- Multivitamins and iron pills.
If you think that your gas, burping, or bloating may be caused by a
medicine or supplement:
- Call the doctor who prescribed the medicine
before you take the next dose to find out if you should stop taking the
medicine or take a different one. An appointment may not be needed.
- If you are taking a medicine or supplement that was not prescribed
by a doctor, stop taking it. Call your doctor if you feel that you need to
continue taking the medicine or need help controlling your symptoms.
|Primary Medical Reviewer||William H. Blahd, Jr., MD, FACEP - Emergency Medicine|
|Specialist Medical Reviewer||H. Michael O'Connor, MD - Emergency Medicine|
|Last Revised||July 12, 2011|